| Model Number |
G34109 |
| Medical Device Problem Codes |
Inadequacy of Device Shape and/or Size (1583); Device Damaged Prior to Use (2284)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow-up report will be submitted to include the investigation conclusions.
Event or Problem Description
After inserting a guide wire in the body, the user opened a package of rms-060022-r/lot c1455461 and he noticed that the pigtail shape was abnormal.(not curled neatly) another rms-060022-r was used instead.
Additional Manufacturer Narrative
Complaint device was returned and evaluated on (b)(6) 2020.One pigtail was looser and appears larger than other pigtail.Investigation is still pending.A follow-up report will be submitted to include the investigation conclusions.
Event or Problem Description
Complaint device was returned and evaluated on (b)(6) 2020.One pigtail was looser and appears larger than other pigtail.
Event or Problem Description
This follow up report is being submitted as a correction report as this event no longer meets our reporting requirements of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No adverse effects to the patient was reported as occurring.No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
Additional Manufacturer Narrative
Supplemental report is being submitted to inform the fda this report has been re-assessed as non reportable as provided in the initial description of this report.Investigation details provided for reference: 1 x rms-060022-r of lot number c1455461 was returned to cirl for a lab evaluation.It was returned opened and not in its original packaging.In summary the following results were observed in the lab evaluation.One pigtail is looser and appears larger than the opposite pigtail.No other visual issues on the rms stent.No pigtail straightener or clear sheath returned.Inner catheter has no visual defects.Measurements taken on stent.Both pigtails¿ diameters and distortion were measured.* note it was difficult to measure distortion accurately as only one person is allowed physical to be present in the lab due to the current covid-19 restrictions.Both pigtails¿ diameter was approx.18mm the ¿abnormal¿ pigtail appeared to have a total distortion of approx.12mm the ¿normal¿ pigtail appeared to have a total distortion of approx.10mm no pigtail straightener or clear sheath returned.Both pigtails were distorted and did not meet the drawing requirements on return to cirl.Prior to distribution rms-060022-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060022-r of lot number c1455461 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1455461.It should be noted that the instructions for use states the following: also " visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ "improper handling of the stent prior to insertion into the ureter may harm the functionality of the stent.Bending, stretching or any other type of improper handling may deform the stent.It is important that the stent is handled with care." there is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined.Both pigtails were distorted and did not meet the drawing requirements on return to cirl, further investigation confirmed the work lot passed both a 100% inspection in process and in final quality control.The device was returned open and not in its original packaging therefore it is not possible to determine how or when the pigtails exceeded specification but mostly it was due to transportation/storage or handling as the lot is 100% inspected inspection in process and in final quality control.It seems likely that event occurred due to possible mishandling of rms-060022-r device, after these final quality checks in cirl, but prior to use.A possible root cause is that the device may have been damaged during transportation and storage, however it is not possible to conclusively determine the cause of this complaint.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient but did not suffer any adverse effects as a result of this procedure.Complaints of this nature will continue to be monitored for potential emerging trends.